Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 202, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 29, 2022, 3:02 PM EDT for Dodge County, Telfair County, Wilcox County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2022, 3:02 PM EDT (19:02 UTC)
- Expired
- Jun 29, 2022, 3:32 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dodge County, GA, Telfair County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 96 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 3:25 PM EDT | TSTM WND DMG | 1 Nnw Browning, GA | TWO TREES DOWN WHICH BROKE POWERLINES AT HWY 129 S AND LEBANON RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
290
WUUS52 KFFC 291902
SVRFFC
GAC091-271-315-291945-
/O.NEW.KFFC.SV.W.0202.220629T1902Z-220629T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
302 PM EDT Wed Jun 29 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
South central Dodge County in central Georgia...
Southwestern Telfair County in central Georgia...
Southeastern Wilcox County in central Georgia...
* Until 345 PM EDT.
* At 302 PM EDT, a severe thunderstorm was located near Temperance,
or 9 miles southeast of Abbeville, moving south at 5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Milan, Rhine, Jacksonville, Temperance, Browning and China Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3182 8311 3181 8311 3181 8313 3182 8314
3182 8315 3185 8318 3184 8323 3185 8328
3199 8327 3203 8303 3179 8296 3179 8298
3178 8299 3178 8303
TIME...MOT...LOC 1902Z 353DEG 6KT 3193 8316
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
846
WWUS52 KFFC 291916
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
316 PM EDT Wed Jun 29 2022
GAC091-271-315-291945-
/O.CON.KFFC.SV.W.0202.000000T0000Z-220629T1945Z/
Dodge GA-Telfair GA-Wilcox GA-
316 PM EDT Wed Jun 29 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTH CENTRAL DODGE...SOUTHWESTERN TELFAIR AND SOUTHEASTERN
WILCOX COUNTIES...
At 315 PM EDT, a severe thunderstorm was located over Temperance, or
10 miles southeast of Abbeville, moving south at 5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rhine, Temperance, Browning and China Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3182 8311 3181 8311 3181 8313 3182 8314
3182 8315 3185 8318 3184 8323 3185 8328
3199 8327 3201 8312 3180 8306
TIME...MOT...LOC 1915Z 353DEG 6KT 3191 8316
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$034
WWUS52 KFFC 291932
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
332 PM EDT Wed Jun 29 2022
GAC091-271-315-291942-
/O.CAN.KFFC.SV.W.0202.000000T0000Z-220629T1945Z/
Dodge GA-Telfair GA-Wilcox GA-
332 PM EDT Wed Jun 29 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DODGE...
SOUTHWESTERN TELFAIR AND SOUTHEASTERN WILCOX COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3182 8311 3181 8311 3181 8313 3182 8314
3182 8315 3185 8318 3184 8323 3185 8328
3199 8327 3201 8312 3180 8306
TIME...MOT...LOC 1930Z 353DEG 6KT 3188 8316
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:40 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 29, 1:40 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 140 PM EDT Wed Jun 29 2022 ...Updated for 18Z Aviation Discussion... .PREV DISCUSSION... /Issued 1108 AM EDT Wed Jun 29 2022/ ..Late Morning Update... UPDATE... Low-level clouds continue to overspread much of the CWA this morning with scattered showers currently tracking east across Middle Georgia. Convection has begun across the far southeast portion of the CWA where a clearing sky has allowed for more warming and increased instability. Thinking that convection will initially be focused south of I-20 where low-level clouds are beginning to break apart. The cloud deck appears slower to erode across north Georgia, which will likely delay convection. Previous discussions follow... Martin PREV DISCUSSION... /Issued 725 AM EDT Wed Jun 29 2022/ .Updated for 12Z Aviation Discussion... PREV DISCUSSION... /Issued 455 AM EDT Wed Jun 29 2022/ SHORT TERM /Today through Thursday/... The repetitive forecast continues through the short term with abundant tropical moisture interacting with the remaining vestiges of a stationary front to produce showers and thunderstorms. Even this early morning, a couple of clusters of convection remain active for portions of the area, producing intermittent lightning and locally heavy downpours. While some activity will continue through sunrise, coverage should again increase more appreciably as the day wears on as heating increases. Locally heavy rainfall continues to be the main focus through the period as PWATs remain elevated around 2" and weak steering flow allows for meandering storm motion. Temperatures will be held into the 80s for most as cloud cover will remain persistent through the balance of the day. On Thursday, not much change to the overall sensible weather. The front will have more or less washed out by tomorrow, but deep moisture will remain entrenched within the broad upper ridge over the region. Thus, diurnally enhanced scattered convection can again be expected with locally heavy rainfall remaining a possibility. RW LONG TERM /Thursday Night through Tuesday/... Little change to the persistent moist airmass and through the period as any main upper dynamics or steering flow stays north of the region. This will allow for shower and thunderstorm potential throughout the period with maximized coverage expected with diurnally driven forcing, though given such a high PWAT environment and what has been observed recently, overnight and morning convection could occur as well with any weak impulses or lingering outflows. Even greater 2+ inch PWAT coverage looks to be in place by Sunday into next week under what looks to be a rather broad/weak upper ridge. With marginal conditional instability progged each day, a few strong storms are possible with the main threats of locally heavy rain, some enhanced downdraft gusty winds potentially aided by hydrometeor loading, and frequent lightning. Max temps look to be below climo norms through Sunday, then close to seasonable for early next week. Baker && .AVIATION... 18Z Update... MVFR to VFR cigs are in place at all TAF sites. Have a TEMPO for TSRA and variable/gusty winds at ATL 20-00z with VCSH prevailing through 06z. Winds will stay east generally under 8 kts through the period. Expecting MVFR cigs to build in around 06z, then drop to IFR around 10z until around 15z. Like today, cigs could be slow to improve tomorrow morning, so am holding onto MVFR cigs until 17z at which point VFR cigs and VCSH are introduced. //ATL Confidence...18Z Update... Medium confidence on Thursday morning cigs. High confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 83 69 87 69 / 60 20 40 30 Atlanta 83 71 86 71 / 60 30 50 40 Blairsville 78 64 81 64 / 60 20 50 30 Cartersville 84 69 87 69 / 60 20 50 30 Columbus 87 71 87 72 / 70 40 60 30 Gainesville 82 69 83 69 / 60 20 40 30 Macon 86 70 87 70 / 60 40 60 30 Rome 85 69 87 70 / 50 20 40 30 Peachtree City 83 69 85 68 / 60 40 50 40 Vidalia 87 71 88 72 / 60 40 60 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....Baker AVIATION...Martin
Hazardous weather outlook, Jun 29, 11:40 AM EDT, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1140 AM EDT Wed Jun 29 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301545- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1140 AM EDT Wed Jun 29 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected this afternoon and into tonight. A few of the storms could be strong to severe, with the primary threats being gusty winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered thunderstorms, mainly in the afternoon and evening, are possible each day. A few of the storms could be strong with the primary threats of gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jun 29, 11:42 AM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1142 AM EDT WED JUN 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 3 SE ABBOTTSFORD 33.02N 85.14W
06/28/2022 TROUP GA EMERGENCY MNGR
TREE DOWN ON POWER LINE AT NEWTON RD AND RIVER POINT
DRIVE
&&
EVENT NUMBER FFC2200732
CHLocal storm report, Jun 29, 11:45 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 AM EDT WED JUN 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG ABBOTTSFORD 33.05N 85.18W
06/28/2022 TROUP GA EMERGENCY MNGR
TREE DOWN AT ROANOKE RD AND ROCK MILLS RD
&&
EVENT NUMBER FFC2200733
CHLocal storm report, Jun 29, 11:50 AM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1150 AM EDT WED JUN 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 2 NNE WEST POINT 32.90N 85.16W
06/28/2022 TROUP GA EMERGENCY MNGR
TREE ON HOUSE AT SAMPLES RD AND W SMITH RD CAUSING
MODERATE DAMAGE
&&
EVENT NUMBER FFC2200734
CHLocal storm report, Jun 29, 11:56 AM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1156 AM EDT WED JUN 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 1 NNE LONG CANE 32.96N 85.14W
06/28/2022 E1.00 INCH TROUP GA EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED AT W POINT RD AND LONG CANE
RD
&&
EVENT NUMBER FFC2200735
CHSpecial weather statement, Jun 29, 2:39 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
239 PM EDT Wed Jun 29 2022
GAZ112-113-291915-
Toombs GA-Montgomery GA-
239 PM EDT Wed Jun 29 2022
...A strong thunderstorm will impact portions of Toombs and east
central Montgomery Counties through 315 PM EDT...
At 239 PM EDT, a strong thunderstorm was over Ponderosa, or near
Lyons, moving south at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lyons, Vidalia, Santa Claus, Alston, Center, Toombs Central, Ohoopee,
New Branch, Ponderosa, South Thompson, Rock Springs, Johnson Corner
and Cedar Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3215 8219 3214 8220 3213 8219 3196 8222
3205 8249 3228 8242 3225 8221 3223 8221
3218 8219 3217 8218
TIME...MOT...LOC 1839Z 359DEG 10KT 3217 8228
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 29, 2:56 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
256 PM EDT Wed Jun 29 2022
GAZ108>110-291930-
Telfair GA-Wilcox GA-Dodge GA-
256 PM EDT Wed Jun 29 2022
...A strong thunderstorm will impact portions of south central Dodge,
southwestern Telfair and southeastern Wilcox Counties through 330 PM
EDT...
At 256 PM EDT, a strong thunderstorm was near Temperance, or 11 miles
east of Abbeville, moving south at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Milan, Rhine, Jacksonville, Temperance and China Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3178 8303 3179 8304 3179 8305 3180 8308
3181 8309 3181 8314 3182 8314 3182 8315
3185 8318 3184 8321 3185 8326 3201 8323
3202 8302 3178 8295 3179 8298 3178 8299
TIME...MOT...LOC 1856Z 353DEG 7KT 3195 8312
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:14 PM EDT | Special Weather Statement | FFC | Troup | 16 min |
| Jun 28, 8:15 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Troup | 30 min |
| Jun 28, 8:31 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 44 min |
| Jun 28, 8:47 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 28 min |
| Jun 28, 9:15 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
| Jun 29, 4:36 AM EDT | Special Weather Statement | FFC | Bibb, Twiggs, Wilkinson | 54 min |
| Jun 29, 6:12 AM EDT | Special Weather Statement | FFC | Twiggs, Wilkinson | 63 min |
| Jun 29, 7:53 AM EDT | Special Weather Statement | FFC | Johnson | 37 min |
| Jun 29, 2:39 PM EDT | Special Weather Statement | FFC | Toombs | 36 min |
| Jun 29, 2:56 PM EDT | Special Weather Statement | FFC | Telfair | 34 min |
| Jun 29, 3:09 PM EDT | Special Weather Statement | FFC | Webster | 36 min |
| Jun 29, 3:13 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Webster | 28 min |
| Jun 29, 3:52 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Sumter, Webster | 38 min |
| Jun 29, 4:29 PM EDT | Special Weather Statement | FFC | Chattahoochee | 31 min |
| Jun 29, 5:16 PM EDT | Special Weather Statement | FFC | Dooly | 29 min |
| Jun 29, 5:59 PM EDT | Special Weather Statement | FFC | Bibb | 31 min |
| Jun 29, 6:11 PM EDT | Special Weather Statement | FFC | Lumpkin | 34 min |
| Jun 29, 6:44 PM EDT | Special Weather Statement | FFC | Marion | 31 min |
| Jun 29, 7:33 PM EDT | Special Weather Statement | FFC | Cobb | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.